Alert archive / Virginia / Red Flag Warnings in 2013

Red Flag Warning 2, NWS Baltimore/Washington

November 10, 201324 counties in Virginia; 9 counties in Maryland

NWS Baltimore/Washington issued this red flag warning at Nov 10, 2013, 12:27 PM EST for 24 counties in Virginia; 9 counties in Maryland. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2013, 12:27 PM EST (17:27 UTC)
Expired
Nov 10, 2013, 5:00 PM EST
In force
5 hr
Issued by
NWS Baltimore/Washington
All 33 counties

Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Saint Mary's County, MD, Albemarle County, VA, Arlington County, VA, Augusta County, VA, City of Alexandria, VA, City of Falls Church, VA, City of Fredericksburg, VA, City of Harrisonburg, VA, City of Staunton, VA, Clarke County, VA, Culpeper County, VA, Fairfax County, VA, Fauquier County, VA, Greene County, VA, King George County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA

The radar

The Sterling radar (KLWX), 43 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2013-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2013-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1941 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WWUS81 KLWX 101727
RFWLWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1227 PM EST SUN NOV 10 2013

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ025>027-029>031-
036>040-042-050>057-501-502-102200-
/O.NEW.KLWX.FW.W.0002.131110T1727Z-131110T2200Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA-ROCKINGHAM-
SHENANDOAH-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON-
RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-
1227 PM EST SUN NOV 10 2013

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON 
FOR CENTRAL AND NORTHERN VIRGINIA...SOUTHERN AND CENTRAL MARYLAND
AND WASHINGTON DC.

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
RED FLAG WARNING FOR THE POTENTIAL OF RAPID WILDFIRE GROWTH...
WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON.

* HUMIDITY...20 TO 30 PERCENT.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* FUEL MOISTURE...7 TO 8 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
1 follow-up statement
894 
WWUS81 KLWX 102213
RFWLWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
513 PM EST SUN NOV 10 2013


DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ025>027-029>031-
036>040-042-050>057-501-502-102315-
/O.EXP.KLWX.FW.W.0002.000000T0000Z-131110T2200Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA-ROCKINGHAM-
SHENANDOAH-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON-
RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-
513 PM EST SUN NOV 10 2013

...RED FLAG WARNING HAS EXPIRED FOR THE POTENTIAL OF RAPID
WILDFIRE GROWTH FOR NORTHERN AND CENTRAL VIRGINIA AS WELL
AS NORTHEAST AND SOUTHERN MARYLAND...

WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY HAS INCREASED
THEREFORE THE THREAT FOR WILDFIRE GROWTH HAS LESSENED.

$$

WITT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this red flag warning went out at Nov 10, 11:33 AM EST, 54 minutes earlier.

Area forecast discussion, Nov 10, 11:33 AM EST, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1133 AM EST SUN NOV 10 2013

.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE CHESAPEAKE BAY EARLY THIS
AFTERNOON. HIGH PRESSURE QUICKLY BUILDS IN BEHIND THE FRONT
THROUGH TONIGHT BEFORE THE CENTER OF HIGH MOVES OVERHEAD BY
EARLY MONDAY MORNING. THE HIGH WILL SHIFT TO OUR SOUTH MONDAY AND
AN ARCTIC COLD FRONT WILL PASS THROUGH LATE MONDAY NIGHT INTO
TUESDAY. HIGH PRESSURE BUILDS OVERHEAD MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT IS IDENTIFIED TO BE LOCATED NEAR THE BLUE RIDGE AS OF
THE 15Z SFC ANALYSIS. SWLY WINDS AHEAD OF THE FRONT QUICKLY VEER
TO WLY AND INCREASE BEHIND THE FRONT. THE HIGHEST OBSERVED WIND
GUST SO FAR WAS 42 MPH AT KCBE. EXPECT VERY BREEZY WINDS THIS AFTN
WHEN STRONGEST PRESSURE SURGES OCCUR BEHIND THE FRONT AND BL
MIXING DEEPENS FURTHER AS A RESULT OF SFC HEATING AND CAA ALOFT.
WIND GUSTS TO 30 MPH WILL BE COMMON WITH LOCALLY HIGHER GUSTS TO
40 MPH POSSIBLE. THE ALLEGHENY FRONT AND POTOMAC HIGHLANDS SHOULD
SEE GUSTS 45 TO 50 MPH FOR A FEW HRS LATE THIS MRNG AND ERY THIS
AFTN. A WIND ADVISORY IN EFFECT FOR THESE HIGH ELEVATION RIDGES IN
THE WEST. TEMPS AT 11 AM WERE ALREADY CLOSE TO FCST MAX TEMP.
TEMPS WILL NOT SEE A DIURNAL TREND AS TEMPS DROP BEHIND THE
FRONT. STRONG POST-FRONTAL CAA WILL BE OFFSET SOMEWHAT BY
DOWNSLOPING FLOW EAST OF THE MTS...SO TEMPS MAY NOT DROP AS
MUCH THIS AFTN. WLY FLOW WILL KEEP HEART OF THE GREAT-LAKES
MOISTURE SHUNTED TO OUR NORTH. SRN EDGE OF BKN STRATOCU DECK STILL
EXPECTED TO DEVELOP BEHIND THE FRONT ALONG THE ALLEGHENY FRONT AND
NEAR THE MASON-DIXON LINE. FARTHER TO THE SOUTH...SUNNY SKIES WILL
PREVAIL.

STRONG ZONAL FLOW ALOFT WILL BE ACCOMPANIED BY A PROGRESSIVE SFC
HIGH THAT BUILDS IN OVERHEAD BY LATE TNGT. WINDS WILL GRADUALLY
DIMINISH OVERNIGHT. THIS WILL SUPPORT GOOD LATE-NIGHT RADIATIONAL
COOLING...WITH LOWS DROPPING INTO LOW 30S ACROSS MOST OF THE
FORECAST AREA. COOLER TEMPS IN THE UPPER 20S ARE EXPECTED OVER THE
HIGHLANDS...AND MID- UPPER 30S EXPECTED IN THE METROS.

&&

.SHORT TERM /MONDAY/...
HIGH PRESSURE WILL BUILD TO OUR SOUTH MONDAY WHILE AN ARCTIC COLD
FRONT APPROACHES FROM THE NORTH AND WEST. A SOUTHWEST FLOW BETWEEN
THE DEPARTING HIGH AND APPROACHING COLD FRONT WILL RESULT IN MILD
CONDITIONS MONDAY. MAX TEMPS WILL REACH THE MIDDLE TO UPPER 50S
ACROSS MOST LOCATIONS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL BUILD TO OUR SOUTH MONDAY WHILE AN ARCTIC COLD
FRONT APPROACHES FROM THE NORTH AND WEST. A SOUTHWEST FLOW BETWEEN
THE DEPARTING HIGH AND APPROACHING COLD FRONT WILL RESULT IN MILD
CONDITIONS MONDAY. MAX TEMPS WILL REACH THE MIDDLE TO UPPER 50S
ACROSS MOST LOCATIONS.

THE COLD FRONT WILL PASS THROUGH THE REGION LATE MONDAY NIGHT INTO
TUESDAY. DESPITE LIMITED MOISTURE...THERE WILL BE ENOUGH FORCING
ALONG WITH A LITTLE INSTABILITY FOR POSSIBLE RAIN AND SNOW SHOWERS
ASSOCIATED WITH THE FRONTAL PASSAGE. LEFT POPS IN THROUGH TUESDAY
AFTERNOON DUE TO UNCERTAINTY IN THE EXACT TIMING OF THE FRONTAL
PASSAGE...BUT THE BEST CHANCE FOR ANY RAIN OR SNOW SHOWERS APPEARS
TO BE LATE MONDAY NIGHT THROUGH TUESDAY MORNING. ANY ACCUMULATING
SNOW WILL MOST LIKELY BE CONFINED TO LOCATIONS ALONG AND WEST OF THE
ALLEGHENY FRONT WHERE AN UPSLOPE COMPONENT TO THE LOW-LEVEL FLOW
WILL ENHANCE PRECIPITATION AMOUNTS.

CANADIAN HIGH PRESSURE WILL BUILD OVERHEAD TUESDAY NIGHT THROUGH
THURSDAY...BRINGING DRY AND COLD CONDITIONS. CUTOFF LOW PRESSURE
WILL DEVELOP DURING THIS TIME...BUT MOST LIKELY WELL OFF TO OUR
SOUTH AND EAST. HIGH PRESSURE WILL SHIFT EAST TOWARD THE EASTERN
SEABOARD LATE IN THE WEEK...ALLOWING FOR A RETURN FLOW TO USHER IN
MILDER CONDITIONS DURING THIS TIME. DRY WEATHER WILL CONTINUE.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
LOOKING OUTSIDE OF THE OFFICE...GUSTY WINDS HAVE DEVELOPED IN THE
PAST FEW MINUTES...SIGNALING THE COLD FRONT HAS PASSED THRU. SW
WINDS AHEAD OF THE FRONT AT DCA/CHO/MTN WILL BECOME W-NW. WIND
GUSTS 20-30 KT EXPECTED BEHIND THE FRONT THRU ABOUT 20Z. WINDS
WEAKEN TOWARD SUNSET AND BECOME LGT OVERNIGHT AS HIPRES SETTLES
IN. VFR CONDITIONS THRU TNGT. EXCEPT FOR...SCT CU FIELD BETWEEN
4-6 KFT THIS AFTN AT NRN TERMINALS...PERIOD WILL FEATURE LITTLE
CLOUD COVER.

VFR CONDITIONS ARE EXPECTED MONDAY THROUGH THURSDAY. SOUTHWEST
WINDS WILL GUST AROUND 15 TO 20 KNOTS MONDAY AFTERNOON BEFORE
DIMINISHING AROUND SUNSET. AN ARCTIC COLD FRONT WILL PASS THROUGH
LATE MONDAY NIGHT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THIS
BOUNDARY WITH GUSTS AROUND 20 TO 25 KNOTS LATE MONDAY NIGHT
THROUGH TUESDAY.

HIGH PRESSURE WILL BUILD OVERHEAD TUESDAY NIGHT THROUGH THURSDAY.

&&

.MARINE...
SCA REMAINS IN EFFECT TODAY FOR ALL COASTAL WATERS. COLD FRONT HAS
YET TO PASS THRU THE WATERS...WITH SW WIND GUSTS 10-20 KT THUS
FAR. WLY WINDS WILL INCREASE THIS AFTN BEHIND THE COLD FRONT. WINDS
WILL BECOME W-NW WITH GUSTS 20-30 KTS THIS AFTN. WINDS WILL
GRADUALLY DIMINISH TONIGHT AS HIGH PRESSURE BUILDS IN. SCA WAS EXTENDED
THROUGH THE OVERNIGHT HOURS FOR THE MID CHSPK BAY AS THE HIGH
IS STILL BUILDING IN FROM THE WEST.

HIGH PRESSURE WILL BUILD SOUTH OF THE WATERS MONDAY WHILE A COLD
FRONT APPROACHES FROM THE NORTH AND WEST. A SOUTHWEST FLOW IS
EXPECTED BETWEEN THESE SYSTEMS. WIND GUSTS WILL BE CLOSE TO SCA
CRITERIA. HAVE CAPPED GUSTS AROUND 15 KNOTS FOR NOW DUE TO THE
RELATIVELY COOLER WATERS.

THE COLD FRONT WILL PASS THROUGH LATE MONDAY NIGHT. SOUTHWEST WINDS
AHEAD OF THE FRONT WILL SHIFT TO THE NORTH-NORTHWEST BEHIND THE
FRONT. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR PORTIONS OF
THE WATERS MONDAY NIGHT...AND FOR ALL OF THE WATERS TUESDAY. HIGH
PRESSURE WILL SLOWLY BUILD OVER THE WATERS DURING THE MIDDLE PORTION
OF THE WEEK. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF
THE WATERS TUESDAY NIGHT THROUGH WEDNESDAY.

&&

.FIRE WEATHER...
THE COMBINATION OF LOW FUEL MOISTURE...GUSTY WINDS AND LOW RH
UNDER A DRY AIRMASS WILL ENHANCE THE FIRE WEATHER RISK TODAY. MIN RH
THRESHOLD NOT EXPECTED TO BE MET IN WV...NWRN VA AND NRN MD WHILE
RH DROPS INTO THE 20S FARTHER SOUTH BUT WINDS THERE WILL LIKELY
REMAIN JUST BELOW THRESHOLD FOR RFW. AFTER COORDINATION WITH
STATE FIRE OFFICIALS...FUEL MOISTURE GENERALLY BETWEEN 8-9
PERCENT. ISSUED A STATEMENT FOR AN ENHANCED FIRE THREAT TDA BUT
WILL CLOSELY MONITOR METEOROLOGICAL CONDITIONS TO SEE IF A RFW
WOULD BE NEEDED.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR MDZ501.
VA...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR VAZ503-504.
WV...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR WVZ501-503-505-
     506.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ530-531-
     537-539.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ535-
     536-538-542.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST MONDAY FOR ANZ532>534-540-
     541-543.

&&

SYNOPSIS...JRK/BJL/KS
NEAR TERM...JRK
SHORT TERM...BJL
LONG TERM...BJL
AVIATION...JRK/BJL
MARINE...JRK/BJL
FIRE WEATHER...JRK
Hazardous weather outlook, Nov 10, 11:25 AM EST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1125 AM EST SUN NOV 10 2013

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
111000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1125 AM EST SUN NOV 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE
WATERS. THE SMALL CRAFT ADVISORY CONTINUES THROUGH THIS EVENING
FOR THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER FROM
COBB ISLAND TO SMITH POINT...AND OVERNIGHT FOR THE MID CHESAPEAKE
BAY.

THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW
FUEL MOISTURE WILL ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR PORTIONS OF THE
WATERS MONDAY NIGHT THROUGH WEDNESDAY.

AN ARCTIC COLD FRONT WILL ARRIVE LATE MONDAY NIGHT INTO TUESDAY.
SHOWERS MAY MIX WITH OR CHANGE TO SNOW DURING A BRIEF PERIOD WHEN
THE FRONT PASSES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-111000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1125 AM EST SUN NOV 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE POTOMAC AND
ALLEGHENY HIGHLANDS UNTIL 5PM THIS AFTERNOON.

THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW
FUEL MOISTURE WILL ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ARCTIC COLD FRONT WILL ARRIVE LATE MONDAY NIGHT INTO TUESDAY.
ACCUMULATING SNOWFALL IS LIKELY ALONG THE ALLEGHENY FRONT DURING
THIS TIME. FARTHER EAST...SHOWERS MAY CHANGE OVER TO SNOW DURING A
BRIEF PERIOD WHEN THE FRONT PASSES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 10, 9:22 AM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
922 AM EST SUN NOV 10 2013

ANZ535-DCZ001-MDZ009-010-013-014-016>018-VAZ025>031-040-042-
052>054-501-503-504-102000-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
DISTRICT OF COLUMBIA-MONTGOMERY-HOWARD-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA-ROCKINGHAM-
SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-RAPPAHANNOCK-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-NORTHERN FAUQUIER-
WESTERN HIGHLAND-EASTERN HIGHLAND-
INCLUDING THE CITIES OF...WASHINGTON...GAITHERSBURG...COLUMBIA...
ANNAPOLIS...WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...
HARRISONBURG...WINCHESTER...FRONT ROYAL...LEESBURG...MANASSAS...
MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...WARRENTON...
HIGHTOWN...MONTEREY
922 AM EST SUN NOV 10 2013

...ELEVATED THREAT FOR WILDFIRES TODAY...

A COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING. BEHIND THE
FRONT...STRONG WESTERLY WINDS BETWEEN 20 AND 25 MPH WITH GUSTS
AROUND 35 MPH WILL DEVELOP WHILE THE RELATIVE HUMIDITY DROPS TO
THE LOWER AND MIDDLE 30S. THESE CONDITIONS COMBINED WITH DRY FUEL
MOISTURE WILL CREATE AN ENHANCED THREAT FOR THE SPREAD OF
WILDFIRES TODAY ACROSS NORTHERN VIRGINA AND SOUTHERN MARYLAND.

VAZ036>039-050-051-055>057-502-102000-
NELSON-ALBEMARLE-GREENE-MADISON-ORANGE-CULPEPER-STAFFORD-
SPOTSYLVANIA-KING GEORGE-SOUTHERN FAUQUIER-
INCLUDING THE CITIES OF...CHARLOTTESVILLE...CULPEPER...
FREDERICKSBURG
922 AM EST SUN NOV 10 2013

...ELEVATED THREAT FOR WILDFIRES TODAY...

A COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING. BEHIND THE
FRONT...BREEZY WESTERLY WINDS AROUND 15 MPH WITH GUSTS AROUND 30
MPH WILL DEVELOP WHILE THE RELATIVE HUMIDITY DROPS BELOW 30
PERCENT. THESE CONDITIONS COMBINED WITH DRY FUEL MOISTURE WILL
CREATE AN ENHANCED THREAT FOR THE SPREAD OF WILDFIRES TODAY ACROSS
THE CENTRAL FOOTHILLS AND NORTHERN PIEDMONT REGION OF VIRGINIA.

JRK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 4:45 AM ESTWind AdvisoryLWXHighland12 hr
Nov 10, 3:10 PM ESTSmall Craft AdvisoryLWX11 hr
Nov 10, 3:10 PM ESTSmall Craft AdvisoryLWX3 days

Nearby

Red Flag Warnings in Virginia, 2013Red Flag Warnings in Maryland, 2013Red Flag Warnings in District of Columbia, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.